MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that a crack was found on the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter is confirmed and was determined to be use related.One 5 fr dual lumen groshong nxt catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.An approximately 3 mm long split was observed in the catheter about 6.2 cm distal to the bifurcation.Tensile weakness was observed in the catheter between the 48 cm and 53 cm depth marker.Both lumens of the catheter were flushed with a 12 ml syringe of water and the split was determined to be in the red lumen.Both lumens were found to be patent to infusion.A microscopic observation revealed the split in the catheter was large and ¿c¿-shaped with a fork at one corner.The fracture surfaces were observed to be flat but slightly angled and granular in texture.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9548177
Report Number3006260740-2019-04053
Device Sequence Number11324177
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1